MAUDE Adverse Event Report: BIOTRONIK AG PK PAPYRUS US 2.5/20; COVERED CORONARY STENT SYSTEM

BIOTRONIK AG PK PAPYRUS US 2.5/20; COVERED CORONARY STENT SYSTEM
Model Number 434893
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
The pk papyrus covered stent system was selected for treatment of a type iii perforation in the lad caused by the wire.Balloon dilatation was performed in order to stop the bleeding.An attempt was then made to use the complaint pk papyrus, but it broke prior to deployment.Subsequently, another pk papyrus was used which was successfully implanted and sealed the perforation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was returned to the manufacturer and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The technical investigation revealed that the hypotube has fractured about 281 mm distal to the kink protector.At the fracture sites the cross-section of the hypotube is no longer circular but compressed into an ellipse and the polymer coating is plastically deformed.In addition, the hypotube was found kinked close to the fracture sites.The findings indicate that the hypotube most probably fractured as a result of significant bending outside of the patient's body.The stent of the complaint device was not returned.Then balloon is still well folded and shows no signs of inflation.The proximal balloon shoulder is severely compressed, which is indicative for pushing against resistance.Stent imprints are visible on the exposed balloon surface which indicates that the stent was initially crimped in between the two radiopaque markers.The provided clinical information (pk papyrus device registration form) was reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in process and final inspection.Based on the conducted investigations and the review of the provided documentation, no manufacturing related root cause could be identified.The root cause for the complaint event is most likely related to the handling of the device.Please note that the ifu advises the user to exercise care during device handling to reduce the possibility of accidental breakage, bending or kinking of the stent system shaft.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 2.5/20
Common Device Name
COVERED CORONARY STENT SYSTEM
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key24256047
Report Number8043892-2026-01211
Device Sequence Number20919277
Product Code NIV
UDI-Device Identifier07640130447219
UDI-Public(01)07640130447219(17)260702(10)06241763
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H17004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model Number434893
Device Lot Number06241763
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown